View Full Version : anyone taking only wellbutrin for adhd or add?


daydreamkaren
06-30-13, 08:21 PM
I started Wellbutrin at 75mg and added every 4 days or so until I was at 300mg.

I am on 300 mg now. I have been feeling better. I was given Adderall xr for my adhd but I may not be able to take it due to heart effects. (I posted a question on the Adderall page about that).

Ok now my questions

What is your dose of Wellbutrin?

Also anyone taking only Wellbutrin and doing well?

Any other info is appreciated!
Thanks
:thankyou:

I am asking so many questions because Adderall scares me. so many risks and the risk of becoming addicted. Plus I don't like the idea of taking another medicine. I am doing okay with my ADHD now and have many coping mechanisms because I have had it since I was a kid but was never treated.

Nate W
07-04-13, 08:10 PM
I have read that Welbutrin can work for ADHD (it is prescribed off label for it sometimes). Some have taken 400 mg/day (don't do this unless it is ok with your doctor). It is kind of hit or miss. I gave it a try and it did absolutely nothing for mine. I topped out at 300 mg per day. And it gave me insomnia and made my tinnitus worse.

I currently take dextroamphetamine, 30 mg/day. Adderall is 75% dextroamphetamine and 25% levoamphetamine. The levoamphetamine is more responsible for the high blood pressure. You may be able to take dextroamphetamine. Discuss this with your Dr.

Dextroamphetamine works very well.

--Nate

daydreamkaren
07-04-13, 08:46 PM
I have read that Welbutrin can work for ADHD (it is prescribed off label for it sometimes). Some have taken 400 mg/day (don't do this unless it is ok with your doctor). It is kind of hit or miss. I gave it a try and it did absolutely nothing for mine. I topped out at 300 mg per day. And it gave me insomnia and made my tinnitus worse.

I currently take dextroamphetamine, 30 mg/day. Adderall is 75% dextroamphetamine and 25% levoamphetamine. The levoamphetamine is more responsible for the high blood pressure. You may be able to take dextroamphetamine. Discuss this with your Dr.

Dextroamphetamine works very well.

--Nate

I had an irregular heartbeat so I am not sure I can take any add meds :(
Thanks for your input! I will ask the doc about both

425runner
07-04-13, 09:04 PM
I had chest pains and heart palpitations on both, Adderall and Vyvanse. Never had a problem with Dexedrine...as a matter of fact, I've never experienced any side effects on Dexedrine. It's very smooth....no anxiety either

Oh and yes, I was taking Wellbutrin XL 150mg at the beginning...before I got the courage to speak up about my ADHD. It never really helped that part, made me hyperfocus at times and very hyper. I was also very impulsive while on it...and angry...and....

daydreamkaren
07-04-13, 09:26 PM
I had chest pains and heart palpitations on both, Adderall and Vyvanse. Never had a problem with Dexedrine...as a matter of fact, I've never experienced any side effects on Dexedrine. It's very smooth....no anxiety either

Oh and yes, I was taking Wellbutrin XL 150mg at the beginning...before I got the courage to speak up about my ADHD. It never really helped that part, made me hyperfocus at times and very hyper. I was also very impulsive while on it...and angry...and....

thanks I will research Dexedrine

canadianbabybc
09-22-13, 01:48 PM
my dr put me on wellbutrin sr ...its doing NOTHING for my adhd

tyburrito64
09-29-13, 01:49 PM
Hi,

I've been on Wellbutrin (Bupropion) for about 4 months. Things is I was off of it for a year then my parents thought it would help my concentration to be back on it. Like you, Im on it for Adhd. Im not so sure if I should stay on it or not. When Im on it, Im mad, at nothing. Im just ******* mad. I don't feel the need to speak or hear from anyone, I don't even like talking to people. My brain is completely blank, and sometimes its so overpowered with thoughts I can't concentrate on anything. I had an experience the last 2 days, I stayed at a friend's house and forgot my medicine. I noticed I could hold conversations like a normal person and I felt ok off of it. I felt really goofy and dorky because thats who I am. I haven't felt like myself in a long time and the last 2 days has been like a revelation for me. I had a little bit elevated anxiety level. Thats about it. I feel secluded and blank when Im on it, But when im not, I feel alive and ready to go. What should I do? Quit taking it and hope my adhd doesn't get to bad? Or keep taking it and become an antisocial hermit frog?

kstate23
09-29-13, 04:07 PM
Hi,

I've been on Wellbutrin (Bupropion) for about 4 months. Things is I was off of it for a year then my parents thought it would help my concentration to be back on it. Like you, Im on it for Adhd. Im not so sure if I should stay on it or not. When Im on it, Im mad, at nothing. Im just ******* mad. I don't feel the need to speak or hear from anyone, I don't even like talking to people. My brain is completely blank, and sometimes its so overpowered with thoughts I can't concentrate on anything. I had an experience the last 2 days, I stayed at a friend's house and forgot my medicine. I noticed I could hold conversations like a normal person and I felt ok off of it. I felt really goofy and dorky because thats who I am. I haven't felt like myself in a long time and the last 2 days has been like a revelation for me. I had a little bit elevated anxiety level. Thats about it. I feel secluded and blank when Im on it, But when im not, I feel alive and ready to go. What should I do? Quit taking it and hope my adhd doesn't get to bad? Or keep taking it and become an antisocial hermit frog?

From what it sounds like, I would stop taking it. But talk to your doctor first ! :)

I was on multiple medications and they always changed my personality. I would stop taking them and I always felt SO much better. Like you said, I'm a dorky/goofy person and I like being myself (and so do a lot of my friends and family). It's good that you recognized this.